Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2016, 6:00 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 7, 2016, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 106 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:10 PM EDT | TSTM WND DMG | W Palm Coast, FL | WIND GUST MEASURED AT 40 MPH IN WEST PALM COAST. |
| Jul 7, 6:10 PM EDT | HAIL 0.25 | 2 Wsw Palm Coast, FL | PEA SIZE HAIL REPORTED ON BRIDGEHAVEN DRIVE. |
| Jul 7, 6:25 PM EDT | TSTM WND DMG | 2 Wsw Palm Coast, FL | SMALL BRANCHES DOWN ON BELLE TERRE PARKWAY NEAR BRADDOCK LANE AND ON PINE CONE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WUUS52 KJAX 072200 SVRJAX FLC035-109-072245- /O.NEW.KJAX.SV.W.0101.160707T2200Z-160707T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT THU JUL 7 2016 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA... NORTHERN FLAGLER COUNTY IN NORTHEASTERN FLORIDA... * UNTIL 645 PM EDT * AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALUSIA... MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... PALM COAST...BUNNELL...MARINELAND...CRESCENT BEACH AND ESPANOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2950 8152 2964 8152 2972 8123 2951 8115 TIME...MOT...LOC 2200Z 233DEG 19KT 2958 8145 HAIL...<.75IN WIND...60MPH $$ ZIBURA
2 follow-up statements
847
WWUS52 KJAX 072220
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT THU JUL 7 2016
FLC035-109-072245-
/O.CON.KJAX.SV.W.0101.000000T0000Z-160707T2245Z/
ST. JOHNS FL-FLAGLER FL-
620 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ST. JOHNS AND NORTHERN FLAGLER COUNTIES...
AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALM COAST...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...MARINELAND...CRESCENT BEACH AND ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2951 8115 2950 8133 2951 8138 2950 8138
2950 8143 2964 8144 2972 8123
TIME...MOT...LOC 2219Z 236DEG 12KT 2958 8121
HAIL...<.75IN
WIND...60MPH
$$
ZIBURA390
WWUS52 KJAX 072245
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT THU JUL 7 2016
FLC035-109-072255-
/O.EXP.KJAX.SV.W.0101.000000T0000Z-160707T2245Z/
ST. JOHNS FL-FLAGLER FL-
645 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS AND
NORTHERN FLAGLER COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2951 8115 2950 8133 2951 8138 2950 8138
2950 8143 2964 8144 2972 8123
TIME...MOT...LOC 2244Z 233DEG 19KT 2958 8121
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:48 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 2:48 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT THU JUL 7 2016
...Heat Advisory in effect through 6 pm Today...
...Hot and Mostly Dry through Friday...
.SHORT TERM...This afternoon through Friday...
A persistent weather pattern expected with above normal temperatures...
elevated afternoon heat index values and mostly dry conditions under
warm westerly flow.
Continued to indicate only a low 20% chance of an afternoon
shower or thunderstorm through this afternoon and into the early
evening and again Friday afternoon given high surface based
instability and weak forcing aloft from a sheared out upper level
trough axis. Isolated airmass convection is possible by
midday... with a greater chance of showers/tstorms along the west
coast sea breeze front during the early afternoon. Coverage of
precipitation will be parse given large amount of dry mid level air...
however...if storms do form they could produce strong wind gusts
given high Downdraft CAPE over 1000 J/kg both today and again Fri.
If convection forms...it will track eastward toward the Atlantic
into the evening hours with dry conditions expected inland.
Above normal temperatures and sweltering heat index values by midday
will continue. Muggy overnight low temps will range in the 70s.
Heat index values will range in the 102-109 deg range...flirting
with Heat Advisory conditions.
.LONG TERM (Friday night-Thursday)...High pressure aloft builds in
across the southeast U.S. on Saturday while the surface ridge
extends across south Florida. This results in the continuation of
the heat wave across the area with most locations reaching the upper
90s (and possibly 100) with heat indices 105 to 110 degrees. Late in
the weekend into next week the surface ridge begins shifts north
over the area while short waves begin to break down the upper ridge.
This results in an increase in moisture and return to more diurnal
type convection. Temps will also cool some...but still average above
normal.
&&
.AVIATION...Prevailing VFR conditions this afternoon under WSW
winds 10 kts with gusts near 15-20 kts. Cigs will generally range
from 3.5-5 kft with the afternoon cumulus field. Prevailing VFR
conditions are expected again tonight with SREF cig guidance not
suggestive of low stratus deck tonight. At this time based on
persistence and similar forecast as past couple mornings...will
continue to include FEW015 at VQQ & GNV with low stratus around
sunrise Fri morning. Although a lone shower/storm is possible this
afternoon and again Fri aftn given such low chances will continue
to keep convection out of TAFs for now.
&&
.MARINE...Persistent offshore flow will continue through early
next week with winds become south along the coast each afternoon
with the east coast sea breeze. Nocturnal SW wind surge will near
15-20 kts at times over the outer waters. Tonight will raise a
Small Craft Exercise Caution for outer legs. Seas will generally
remain in the 2-4 ft range although some near 5 ft heights will be
possible near the Gulf Stream each night.
Rip Currents: Low risk today and again on Friday with prevailing
offshore flow.
&&
.CLIMATE...High temperatures this afternoon will likely top out 2-3
degrees below record values for the date as well as Friday.
Site Record High Record High Record High
Max Temp July 7 Min Temp July 8 Max Temp July 8
JAX 101/1902 79/1883 100/1879
GNV 101/1900 79/1882 98/2007
AMG 102/1990 77/2007 101/1968
SSI 98/1966 81/2007 99/1951
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 75 98 / 20 20 10 20
SSI 77 96 79 98 / 20 20 10 20
JAX 74 98 76 97 / 20 20 20 20
SGJ 77 95 77 95 / 20 20 20 20
GNV 72 96 73 96 / 20 20 20 20
OCF 73 95 74 96 / 20 20 10 20
&&
.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
Clay-Coastal Duval-Coastal Nassau-Inland Duval-Inland
Nassau-Union.
GA...Heat Advisory until 6 PM EDT this evening for Brantley-Charlton-
Coastal Camden-Coastal Glynn-Inland Camden-Inland Glynn-
Pierce-Ware.
AM...None.
&&
Enyedi/PetersonHazardous weather outlook, Jul 7, 2:26 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 226 PM EDT THU JUL 7 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 226 PM EDT THU JUL 7 2016 ...HEAT ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH 6 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA...INCLUDING THE JACKSONVILLE METRO AREA. THERE IS A LOW CHANCE OF AN ISOLATED STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES IN THE 104 TO 109 DEGREE RANGE THROUGH THE WEEKEND. AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. AN INCREASE IN STORM COVERAGE IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 7, 4:20 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT THU JUL 7 2016 FLZ040-072045- MARION FL- 420 PM EDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 445 PM EDT... AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNNE...MOVING NORTH AT 5 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... OCALA...LYNNE AND BURBANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2919 8216 2930 8210 2930 8190 2919 8190 TIME...MOT...LOC 2020Z 172DEG 6KT 2923 8199 ZIBURA
Special weather statement, Jul 7, 5:05 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT THU JUL 7 2016
FLZ037-072130-
PUTNAM FL-
505 PM EDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM COUNTY UNTIL
530 PM EDT...
AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE DELANCY...OR NEAR SALT SPRINGS...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...FRUITLAND...SAN MATEO...SATSUMA...
WELAKA...LAKE COMO AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8148 2938 8174 2943 8174 2943 8176
2948 8178 2949 8178 2961 8183 2963 8153
2959 8152 2949 8152 2946 8149
TIME...MOT...LOC 2105Z 169DEG 12KT 2941 8172
ZIBURASpecial weather statement, Jul 7, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT THU JUL 7 2016 FLZ037-038-072215- FLAGLER FL-PUTNAM FL- 545 PM EDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND NORTHWESTERN FLAGLER COUNTIES UNTIL 615 PM EDT... AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER POMONA PARK...MOVING NORTHEAST AT 15 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... CRESCENT CITY...POMONA PARK...ANDALUSIA...FRUITLAND...SAN MATEO... WELAKA AND LAKE COMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2945 8134 2942 8167 2962 8163 2962 8133 TIME...MOT...LOC 2144Z 222DEG 17KT 2953 8157 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:03 AM EDT | Heat Advisory | JAX | Baker, Bradford, Duval, Nassau, Union | 15 hr |
| Jul 7, 4:20 PM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Jul 7, 5:05 PM EDT | Special Weather Statement | JAX | Putnam | 25 min |
| Jul 7, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 25 min |
| Jul 7, 5:45 PM EDT | Special Weather Statement | JAX | Flagler | 30 min |
| Jul 7, 5:56 PM EDT | Areal Flood Advisory | JAX | Flagler, Putnam | 64 min |
| Jul 7, 6:12 PM EDT | Special Marine Warning | JAX | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.